Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 12, 2012, 5:27 PM EDT for Niagara County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2012, 5:27 PM EDT (21:27 UTC)
- Expired
- Aug 12, 2012, 6:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
County Niagara County, NY
The radar
The Buffalo radar (KBUF), 18 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WWUS81 KBUF 122127
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
527 PM EDT SUN AUG 12 2012
NYZ001-010-122230-
ERIE NY-NIAGARA NY-
527 PM EDT SUN AUG 12 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS AND A
BURST OF HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR SANBORN...AND
MOVING EAST TO SOUTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
PENDLETON...
AMHERST...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS.
LAT...LON 4316 7849 4304 7847 4295 7856 4307 7891
4315 7888
$$
THOMASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:33 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 12, 3:33 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 333 PM EDT SUN AUG 12 2012 .SYNOPSIS... THE LOW PRESSURE SYSTEM THAT BROUGHT THE UNSETTLED WEATHER TO THE LOWER GREAT LAKES OVER THE PAST SEVERAL DAYS WILL CONTINUE TO LIFT AWAY FROM THE REGION TONIGHT...GIVING WAY TO HIGH PRESSURE ON MONDAY. EXPECT DRY WEATHER TO START THE WEEK WITH TEMPERATURES RUNNING NEAR NORMAL BEFORE ANOTHER LOW PRESSURE SYSTEM MOVES INTO THE GREAT LAKES MONDAY NIGHT BRINGING SHOWERS AND THUNDERSTORMS BY TUESDAY. LOOK FOR ANOTHER BREAK IN THE WEATHER WEDNESDAY WITH ANOTHER BOUT OF UNSETTLED WEATHER TO END THE WEEK. && .NEAR TERM /THROUGH MONDAY/... THE SYNOPTIC PATTERN ACROSS THE LOWER GREAT LAKES CONTINUES TO BE DOMINATED BY AN UPPER LEVEL TROUGH EXTENDING EQUATORWARD FROM AN UPPER LOW CENTERED OVER WESTERN QUEBEC. COOLER AIR ALOFT ASSOCIATED WITH THIS FEATURE IS CREATING ENOUGH INSTABILITY TO DRIVE WIDESPREAD CU ACROSS THE REGION WITH SCATTERED SHOWERS MAKING THEIR WAY ACROSS THE FORECAST AREA. EXPECT THESE SHOWERS TO CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING AFTER SUNDOWN WITH THE EXCEPTION OF AREAS EAST OF LAKE ONTARIO WHERE THERE MAY BE ENOUGH LAKE INDUCED INSTABILTIY TO FUEL A FEW SHOWERS OVERNIGHT. THIS SHOULD NOT BE AN ISSUE OFF OF LAKE ERIE OVERNIGHT AS A SHORTWAVE RIDGE...EVIDENCED BY SUBSIDENCE ON WV IMAGERY JUST TO OUR WEST...SHOULD EFFECTIVELY PUT AN END TO ANY LAKE EFFECT SHOWERS THERE THOUGH WE MAY SEE A FAIR AMOUNT OF CLOUD COVER LINGER THROUGH THE OVERNIGHT HOURS. THIS WILL LIMIT VIEWING OF THE PERSEID METEOR SHOWER ACROSS MUCH OF THE AREA...BUT THERE MAY BE ENOUGH BREAKS IN THE CLOUD COVER FOR THE LUCKY OBSERVER TO CATCH A FEW GLIMPSES HERE AND THERE... TEMPERATURES TONIGHT WILL RUN RIGHT AROUND NORMAL IN THE WEST WITH LOWS IN THE UPPER 50S INLAND TO LOW 60S NEAR THE LAKES WHILE ACROSS THE EAST WE WILL SEE READINGS A HAIR ABOVE NORMAL WITH LOWS IN THE LOWER 60S. READINGS ON MONDAY SHOULD REBOUND TO NORMAL ACROSS MUCH OF THE FORECAST AREA AS THE AFOREMENTIONED SHORTWAVE RIDGE MOVES OVERHEAD AND A COMBINATION OF HIGHER TEMPERATURES ALOFT AND INCREASED SUNSHINE WILL RESULT IN MOST LOWER ELEVATIONS RETURNING TO THE LOWER 80S...WITH UPPER 70S ACROSS HIGHER TERRAIN. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... THE MAIN FEATURE OF INTEREST DURING THIS PERIOD WILL BE A MODERATELY STRONG SHORTWAVE TROUGH...WHICH CAN CURRENTLY BE SEEN DROPPING ACROSS THE DAKOTAS AND INTO MINNESOTA ON WATER VAPOR IMAGERY. WITH TIME...THIS FEATURE WILL CONTINUE TO SLOWLY ROTATE THROUGH THE BASE OF THE LARGER-SCALE UPPER TROUGH...AND WILL EVENTUALLY CROSS OUR REGION BETWEEN TUESDAY AND WEDNESDAY ALONG WITH ITS ASSOCIATED SURFACE WAVE. WITH RESPECT TO THE ACTUAL SURFACE REFLECTION...THE SHORTER TERM MODELS HAVE COME INTO MUCH BETTER OVERALL AGREEMENT WITH ITS TIMING...THOUGH ARE STILL SPLIT INTO TWO CAMPS WITH REGARD TO ITS OVERALL STRENGTH. IN ONE CAMP ARE THE ECMWF/GEM/NAM...WHICH ARE WEAKER AND ESSENTIALLY BRING AN OPEN/FLAT SURFACE WAVE OR TROUGH ACROSS THE REGION...WHILE THE GFS REMAINS STRONGER WITH A CLOSED SURFACE LOW LIFTING NORTHEASTWARD ACROSS SOUTHERN ONTARIO. AS HAS BEEN THE CASE FOR THE PAST FEW DAYS...THE GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES THAT MAKE ITS OUTLIER SOLUTION APPEAR TO BE UNREALISTIC...SO WILL ONCE AGAIN DISCARD IT IN FAVOR OF THE ECMWF/GEM/NAM CONSENSUS FOR THIS FORECAST PACKAGE. LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...MONDAY NIGHT SHOULD START OFF MAINLY DRY IN ADVANCE OF THE APPROACHING SHORTWAVE AND SURFACE REFLECTION...THOUGH CLOUDS AND PRECIP CHANCES WILL BE ON A GRADUAL WEST TO EAST INCREASE THROUGH THE NIGHT AS THESE FEATURES APPROACH. THE ROUGH MODEL CONSENSUS SUPPORTS A LOW END CHANCE OF CONVECTION REACHING AS FAR EAST AS THE GENESEE VALLEY BY DAYBREAK...WITH THE ECMWF REMAINING EVEN A BIT FASTER THAN THAT. FOR NOW...WILL STICK WITH CONTINUITY AND THE MODEL CONSENSUS AND INDICATE CHANCE POPS AS FAR EAST AS ROCHESTER AND DANSVILLE...WITH SLIGHT CHANCE POPS COVERING ANY ISOLATED ACTIVITY THAT MAY SNEAK INTO AREAS FURTHER TO THE EAST. THE BEST CHANCE OF CONVECTION WILL COME ON TUESDAY...WHEN THE SHORTWAVE TROUGH/ASSOCIATED COOL POOL ALOFT WILL WORK INTO THE REGION...ALONG WITH THE ACCOMPANYING COLD FRONTAL BOUNDARY. WITH A DECENT AMOUNT OF MOISTURE IN PLACE AND FRONTAL CONVERGENCE/HEIGHT FALLS HELPING TO LIFT THIS MOISTURE DURING THE TIME OF STRONGEST DIURNAL HEATING...FEEL THAT A ROUND OF SHOWERS AND THUNDERSTORMS WILL BE LIKELY IN MOST LOCATIONS ON TUESDAY. INSTABILITY PARAMETERS AND OVERALL SYSTEM TIMING SUGGEST THAT THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL BE FROM PORTIONS OF SOUTHERN TIER AND GENESEE VALLEY EASTWARD ACROSS THE FINGER LAKES AND NORTH COUNTRY DURING THE AFTERNOON HOURS...WHICH COULD LEAD TO AT LEAST A LOWER-END POTENTIAL FOR STRONGER/SEVERE STORMS GIVEN MODERATE SHEAR PROFILES. ONCE WE GET INTO TUESDAY NIGHT...THE PASSAGE OF THE COLD FRONT AND THE LOSS OF DAYTIME HEATING WILL LEAD TO DIMINISHING THUNDERSTORM CHANCES THROUGH THE EVENING...THOUGH SHOWER CHANCES WILL LINGER THROUGH THE NIGHT AS THE UPPER TROUGH/COOL POOL AXIS PASSES THROUGH AND INTERACTS WITH PLENTY OF WRAPAROUND MOISTURE. THIS WILL ESPECIALLY BE THE CASE EAST OF LAKE ONTARIO...WHERE DEEPER MOISTURE AND STRONGER LIFT WILL WARRANT A CONTINUATION OF LIKELY POPS RIGHT THROUGH THE NIGHT. AFTER THAT...THE SHORTWAVE TROUGH WILL SLOWLY LIFT OFF TO THE NORTHEAST WEDNESDAY AND WEDNESDAY NIGHT...ALLOWING SURFACE-BASED RIDGING AND DRIER AIR TO GRADUALLY BUILD NORTHEAST FROM THE OHIO VALLEY. THIS WILL LEAD TO SYNOPTIC-SCALE SHOWER CHANCES AND CLOUD COVER SLOWLY DIMINISHING FROM SOUTHWEST TO NORTHEAST WITH TIME. THIS SAID...A WESTERLY TO NORTHWESTERLY FLOW OF +11C AIR ACROSS THE +24C WATERS OF LAKE ONTARIO WILL RESULT IN THE POTENTIAL FOR SOME LAKE EFFECT SHOWERS LINGERING WELL INTO WEDNESDAY NIGHT EAST AND SOUTHEAST OF THAT LAKE...FOR WHICH CHANCE POPS WILL REMAIN IN PLAY. AS FOR TEMPS...NIGHTTIME LOWS WILL GENERALLY REMAIN AT NEAR NORMAL LEVELS IN THE UPPER 50S TO LOWER 60S THROUGH THE PERIOD...WHILE DAYTIME HIGHS IN THE UPPER 70S TO LOWER 80S TUESDAY FALL BACK ABOUT 3-5 DEGREES FOR WEDNESDAY WITH THE PASSAGE OF THE UPPER LEVEL SHORTWAVE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE EXTENDED PERIOD WILL BEGIN WITH NARROW RIDGING BUILDING INTO THE REGION BOTH AT THE SURFACE AND ALOFT ON THURSDAY. FOR MOST SPOTS... THIS WILL RESULT IN A DRY DAY ALONG WITH A FAIR AMOUNT OF SUNSHINE...WITH A COUPLE OF NOTABLE EXCEPTIONS. THE FIRST OF THESE WILL BE SOUTHEAST OF LAKE ONTARIO...WHERE SOME LINGERING LAKE-DRIVEN INSTABILITY SHOULD RESULT IN SOMEWHAT GREATER AMOUNTS OF CLOUD COVER AND POSSIBLY A FEW LINGERING LAKE EFFECT RAIN SHOWERS IN THE MORNING. THE OTHER WILL BE ACROSS THE NORTH COUNTRY...WHERE THE CLOSER PROXIMITY TO A DEPARTING UPPER LEVEL LOW WILL ALSO RESULT AT LEAST PARTLY CLOUDY SKIES LINGERING THROUGH THE DAY...AND POSSIBLY EVEN A FEW DIURNALLY-DRIVEN SHOWERS DURING THE LATE MORNING AND AFTERNOON HOURS. AFTER THAT...THE MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT ON FAIRLY DEEP LARGE-SCALE TROUGHING DIGGING SOUTHEAST ACROSS THE GREAT LAKES AND NORTHEAST THROUGH THE REMAINDER OF THE PERIOD...THOUGH THE VARIOUS GUIDANCE PACKAGES ALSO CONTINUE TO EXHIBIT A GREAT DEGREE OF SPREAD AT THE RATE AT WHICH THIS WILL OCCUR. CONSEQUENTLY...THE MODELS CONTINUE TO SHOW CONSIDERABLE VARIANCE IN THE SPEED AT WHICH AN ASSOCIATED FRONTAL SYSTEM PASSES THROUGH THE AREA LATE IN THE WEEK...AS WELL AS IN THE ARRIVAL OF MUCH COOLER AIR NEXT WEEKEND. IN TERMS OF THE MODEL DETAILS...THE GFS REMAINS ON THE FAST EDGE OF THE GUIDANCE ENVELOPE BY BRINGING THE MAIN SURFACE COLD FRONT THROUGH THE AREA BY EARLY FRIDAY AFTERNOON...WHILE THE ECMWF IS ONLY ABOUT 36-48 HOURS SLOWER WITH THE FROPA DUE TO A COUPLE OF WEAK WAVES DEVELOPING ALONG THE BOUNDARY AS IT SLOWLY PUSHES THROUGH OUR REGION. MEANWHILE...THE CANADIAN GEM LIES ROUGHLY HALFWAY IN BETWEEN THESE TWO SOLUTIONS. GIVEN THE THE USUAL DIFFICULTIES IN RESOLVING SHORTWAVE FEATURES EMBEDDED WITHIN THE LARGE-SCALE TROUGH AND THEIR RESULTANT INFLUENCE ON THE MAIN SURFACE FEATURES THIS FAR OUT...FOR NOW REALLY HAVE NO CHOICE OTHER THAN TO FOLLOW A COMPROMISE SCENARIO/HPC FOR THE REMAINDER OF THE PERIOD. USING THIS AS A GUIDE...WILL BRING THE LEADING COLD FRONT/FRONT EDGE OF THE UPPER LEVEL TROUGH ACROSS THE REGION BETWEEN FRIDAY AFTERNOON AND THE FIRST PART OF SATURDAY ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS...FOLLOWED BY A RETURN TO COOLER AND SOMEWHAT UNSETTLED CONDITIONS DURING THE REMAINDER OF THE PERIOD AS THE CORE OF THE UPPER TROUGH AND ASSOCIATED COOL POOL SETTLES ACROSS THE REGION. MORE SPECIFICALLY WITH RESPECT TO TEMPERATURES...THESE SHOULD AVERAGE CLOSE TO OR SLIGHTLY ABOVE NORMAL RIGHT THROUGH FRIDAY... WITH DAYTIME HIGHS REMAINING IN THE UPPER 70S TO LOWER 80S...AND NIGHTTIME LOWS RANGING IN THE UPPER 50S TO MID 60S. AFTER THAT... COOLER AIR ASSOCIATED WITH THE BURGEONING TROUGH SHOULD RESULT IN READINGS FALLING TO BELOW NORMAL LEVELS FOR NEXT WEEKEND...WITH DAYTIME HIGHS WITHIN A FEW DEGREES OF 70 EXPECTED FOR BOTH SATURDAY AND SUNDAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AN UPPER LEVEL TROUGH WILL CONTINUE TO CROSS THE LOWER GREAT LAKES AS IT/S PARENT LOW OVER WESTERN QUEBEC PULLS AWAY FROM THE REGION. EXPECT BROKEN VFR CIGS TO COVER MUCH OF THE FORECAST AREA WITH BRIEF PERIODS OF MVFR IN SHOWERS INTO THE EVENING HOURS...PARTICULARLY DOWNSTREAM OF LAKES ERIE AND ONTARIO. SHOWERS WILL TAPER OFF DURING THE EVENING HOURS FROM WEST TO EAST AS THE UPPER LEVEL TROUGH MOVES OUT OF THE AREA AND IS REPLACED BY SHORTWAVE RIDGING ALOFT. SCATTERED TO ISOLATED SHOWERS WILL LINGER EAST OF LAKE ONTARIO THROUGH MUCH OF THE OVERNIGHT PERIOD. LOOK FOR WIDESPREAD VFR CONDITIONS ON MONDAY WITH GRADUAL CLEARING LATER IN THE DAY AS HIGH PRESSURE MOVES ACROSS THE REGION. OUTLOOK... MONDAY...VFR. TUESDAY...MAINLY VFR WITH SHOWERS AND THUNDERSTORMS LIKELY. WEDNESDAY...MAINLY VFR...A CHANCE OF SHOWERS. THURSDAY AND FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... COOL AIR INTERACTING WITH THE UNUSALLY WARM LAKES WILL RESULT IN CONTINUED SHOWER ACTIVITY ACROSS THE LOWER GREAT LAKES INTO THE EVENING HOURS. WITH THESE SHOWERS ALSO COMES THE THREAT OF WATERSPOUTS THIS AFTERNOON AND EVENING. MARINERS ARE ADVISED TO STAY ALERT FOR THE PTENTIAL OF WATERSPOUTS...PARTICULARLY ON EASTERN LAKE ERIE AND WESTERN LAKE ONTARIO THIS AFTERNOON AND EVENING WITH A SMALLER CHANCE ALSO ACROSS EASTERN LAKE ONTARIO OVERNIGHT TONIGHT. ASIDE FROM THE THREAT OF WATERSPOUTS FOR THE NEXT 18 HOURS OR SO...THERE IS LITTLE ELSE OF CONCERN ON THE LAKES. WINDS AND WAVES WILL DIMINSH TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD AND WITH THE EXCEPTION OF LINGERING CLOUDS...MONDAY SHOULD BE A FINE BOATING DAY. WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH MIDWEEK...HOWEVER ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT LAKES ON TUESDAY BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WOOD NEAR TERM...WOOD SHORT TERM...JJR LONG TERM...JJR AVIATION...WOOD MARINE...WOOD
Hazardous weather outlook, Aug 12, 5:22 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 522 AM EDT SUN AUG 12 2012 NYZ001>006-008-010>014-019>021-085-130930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 522 AM EDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-NYZ007-SLZ022-024-130930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 522 AM EDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE WILL CONTINUE TO BE THE RISK OF WATERSPOUTS ON BOTH LAKES ERIE AND ONTARIO TODAY. THIS POTENTIAL HAZARD WILL PERSIST THROUGH THIS EVENING ON LAKE ONTARIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Aug 12, 5:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
527 PM EDT SUN AUG 12 2012
NYZ001-010-122230-
ERIE NY-NIAGARA NY-
527 PM EDT SUN AUG 12 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS AND A
BURST OF HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR SANBORN...AND
MOVING EAST TO SOUTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
PENDLETON...
AMHERST...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS.
LAT...LON 4316 7849 4304 7847 4295 7856 4307 7891
4315 7888
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:00 PM EDT | Special Marine Warning | BUF | 2 hr |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.